Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 2, NWS Marquette, MI

May 20, 2012Ontonagon County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at May 20, 2012, 12:17 PM EDT for Ontonagon County, Michigan. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2012, 12:17 PM EDT (16:17 UTC)
Expired
May 20, 2012, 1:00 PM EDT
In force
43 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ontonagon County, MI

The radar

The Marquette radar (KMQT), 130 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 12:33 PM EDTHAIL 0.5Rockland, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WUUS53 KMQT 201617
SVRMQT
MIC131-201700-
/O.NEW.KMQT.SV.W.0002.120520T1617Z-120520T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
1217 PM EDT SUN MAY 20 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...

* UNTIL 100 PM EDT

* AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF BRUCE CROSSING...OR 20 MILES SOUTH OF ONTONAGON...AND
  MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ONTONAGON...ROCKLAND...MASS CITY...NORWICH...GREENLAND AND FOURTEEN
  MILE POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4685 8947 4685 8941 4691 8924 4701 8913
      4699 8909 4701 8904 4701 8899 4703 8894
      4702 8893 4679 8898 4649 8924 4656 8947
TIME...MOT...LOC 1617Z 203DEG 31KT 4662 8929
WIND...HAIL 60MPH 1.00IN

$$

MZ
2 follow-up statements
138 
WWUS53 KMQT 201633
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1233 PM EDT SUN MAY 20 2012

MIC131-201700-
/O.CON.KMQT.SV.W.0002.000000T0000Z-120520T1700Z/
ONTONAGON MI-
1233 PM EDT SUN MAY 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ONTONAGON COUNTY UNTIL 100 PM EDT...

AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ROCKLAND...OR 11 MILES SOUTHEAST OF ONTONAGON...MOVING NORTH AT 35
MPH.

LOCATIONS IMPACTED INCLUDE...
  ONTONAGON...MASS CITY...GREENLAND AND FOURTEEN MILE POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4663 8915 4668 8938 4679 8938 4684 8936
      4691 8924 4701 8913 4699 8909 4701 8904
      4701 8899 4703 8894 4702 8893 4679 8898
TIME...MOT...LOC 1632Z 202DEG 32KT 4674 8921
WIND...HAIL 60MPH 1.00IN

$$

MZ
467 
WWUS53 KMQT 201701
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
101 PM EDT SUN MAY 20 2012

MIC131-201711-
/O.EXP.KMQT.SV.W.0002.000000T0000Z-120520T1700Z/
ONTONAGON MI-
101 PM EDT SUN MAY 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ONTONAGON COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4663 8915 4668 8938 4679 8938 4684 8936
      4691 8924 4701 8913 4699 8909 4701 8904
      4701 8899 4703 8894 4702 8893 4679 8898
TIME...MOT...LOC 1633Z 202DEG 32KT 4675 8920

$$

MZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 7:30 AM EDT, 4 hours 47 minutes earlier.

Area forecast discussion, May 20, 7:30 AM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
730 AM EDT SUN MAY 20 2012

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 452 AM EDT SUN MAY 20 2012

THE 500MB AND ASSOCIATED SFC TROUGH SET UP TO OUR WEST WILL CONTINUE
TO EDGE EASTWARD. WHILE THE ENTIRE 500MB TROUGH WILL BE INFLUENCING
OUR WEATHER...IT WILL REALLY BE THE SOUTHERN TROUGH ACROSS FAR SW MN
EARLY THIS MORNING THAT WILL PLAY THE BIGGEST ROLE THROUGH MONDAY.

THE SLOW MOVING PATTERN WILL RESULT IN THIS SOUTHERN 500MB TROUGH TO
PUSH INTO N AND CENTRAL MN BY EARLY EVENING...BEFORE SLIDING ACROSS
UPPER MI/LAKE SUPERIOR MONDAY. THE SFC TROUGH SET UP FROM N QUEBEC
THROUGH IWD...AND DOWN THROUGH IA AT DAYBREAK THIS MORNING WILL
SLOWLY PROGRESS EASTWARD...MAKING IT ACROSS CENTRAL UPPER MI BY
EARLY EVENING...AND FAR EASTERN UPPER MI SUNDAY NIGHT.

AS FOR WX SPECIFICS...WE HAVE SEEN MUCH BETTER RH RECOVERY OVER THE
WESTERN COUNTIES THIS MORNING /60 TO 80 PERCENT/...AFTER RECOVERIES
NEAR 45 PERCENT SATURDAY MORNING OVER PORTIONS OF THE CWA. THE MQT
88-D RADAR CONTINUES TO PICK UP 20-30DBZ REFLECTIVITY OVER THE AREA.
HOWEVER...MUCH OF THAT IS OVER 9KFT...AND LIKELY NOT REACHING THE
SFC. THE PLACE WHERE IT MAY BE REACHING THE GROUND IS ACROSS CENTRAL
AND NORTHERN LAKE SUPERIOR. THIS IS BASICALLY SAME LOCATION OF THE
ORIGIN OF A TS THAT DEVELOPED OVER AFTER 05Z AND PUSHED NE OF LAKE
SUPERIOR AFTER 06Z/.

WITH MIXING HEIGHTS POTENTIALLY JUMPING TO NEAR 800MB AGAIN THIS
AFTERNOON OVER CENTRAL UPPER MI...WE COULD TAP INTO SOME STRONGER
WINDS ONCE AGAIN /ESPECIALLY WITH ANY STRONGER SHOWERS TS THAT
DEVELOP/...WITH A FEW GUSTS NEARING 30-35KTS AHEAD OF THE NEARING
LOW/COLD FRONT. WILL LOOK FOR THE POTENTIAL FOR A FEW STRONGER
STORMS TO DEVELOP...MAINLY SOUTH OF THE WI BORDER THIS AFTERNOON.
MORE SPECIFICALLY FOR IMT /BASED OFF NAM FCST SOUNDINGS/ SBCAPE
VALUES TOP OUT NEAR 2.5K J/KG...WITH A FREEZING LEVEL AROUND
12.6KFT. A BOWING TS WILL NOT BE OUT OF THE QUESTION...WITH NEARLY
UNIDIRECTIONAL MID LEVEL WINDS /850-500MB/ AND DRY AIR ALOFT WITH A
DEWPOINT DEPRESSION NEAR 10C AT 700MB AND 8C AT 500MB. TO ADD SOME
MODERATION TO THE STORM POTENTIAL...THE MORE REASONABLE GFS TOPS OUT
SBCAPE VALUES NEARLY 1K J/KG LESS THAN THE NAM...AND IS NOT AS
IMPRESSIVE WITH THE MID LEVEL DRY AIR EITHER.

WE STILL LOOK TO GET A CWA AVERAGE OF 0.25IN OF RAIN THROUGH THIS
EVENING. SPECIFIC AMOUNTS FOR ANY ONE LOCATION VARY SIGNIFICANTLY.
FOR EXAMPLE...THE 21/06Z NAM IS SPITTING OUT LITTLE OVER A TRACE OF
RAIN AT P53...WHILE OTHER MODELS RANGE FROM 0.5 TO 1.5IN. THE BEST
BET FOR RAIN REMAINS THE WEST HALF AS THIS SYSTEM EVOLVES...WITH THE
BEST FORCING SLIDING OVER N OF LAKE SUPERIOR LATE THIS AFTERNOON.

EXPECT STRONGER HIGH PRESSURE...CURRENTLY LOCATED ACROSS S
SASKATCHEWAN THROUGH THE W DAKOTAS AND CENTRAL PLAINS TO INVADE
BEHIND THE COLD FRONT FOR SUNDAY NIGHT INTO MONDAY. THIS SHOULD HELP
TO PUT AN END TO ANY LINGERING SHOWER ACTIVITY EAST. DEWPOINTS
MIXING OUT INTO THE LOW TO MID 20S...WITH SFC TEMPS IN THE 60S WOULD
RESULT IN RH VALUES OF 17 TO 25 PERCENT WEST OF A LINE FROM IMT TO
ISHPEMING. THE STRONGEST WINDS WILL BE CENTRAL AND EAST ALONG LAKE
SUPERIOR...WITH GUSTS IN THE LOW TO MID 20MPH RANGE ACROSS MOST OF
THE CWA THROUGH THE DAY MONDAY.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 452 AM EDT SUN MAY 20 2012

MON NGT...WITH DRY SFC HI PRES CROSSING THE UPR GRT LKS...EXPECT A
MOCLR OVERNGT. CONSIDERING EXPECTED LGT WINDS/PWAT UNDER 0.50
INCH...TENDED TOWARD THE LO END OF GUIDANCE FOR MIN TEMPS OVER THE
INTERIOR...ESPECIALLY THE WCENTRAL WHERE WINDS LOOK TO BE LIGHTEST
THRU THE NGT. ADDED A MENTION OF FROST AT SOME OF THE COLDER
LOCATIONS...WHERE TEMPS ARE LIKELY TO FALL NEAR 32. A RETURN SW FLOW
OVER THE W LATER MAY HOLD TEMPS UP A BIT FM IWD THRU THE KEWEENAW.

TUE...AS THE SFC HI PRES RDG SLIDES SLOWLY TO THE E AND TO A LINE FM
THE SAULT TO NEAR DETROIT BY LATE IN THE DAY UNDER BLDG UPR RDG...A
STRONGER S WIND WL DVLP OVER THE W UNDER TIGHTENING PRES GRADIENT
BTWN THE RDG AND FALLING PRES IN THE PLAINS. ALTHOUGH THERE COULD BE
SOME MID CLDS ASSOCIATED WITH THE RETURNING WARM AIR...GFS FCST
SDNGS INDICATE THE LLVLS WL BE TOO DRY WITH ADVECTION OF LOWER H85
DEWPTS FOR ANY PCPN EVEN FM IWD-CMX. DID INCLUDE SOME LO CHCS POPS
OVER NW LK SUP WHERE THE GFS/ECMWF GENERATE SOME PCPN NEAR FCST WARM
FNT.

TUE NGT...WITH DEEPENING TROF OVER THE NRN ROCKIES...RDG WL BUILD
OVER THE GRT LKS. ALTHOUGH THE ECMWF/GFS SHOW WARM FNT SHIFTING NWD
INTO ONTARIO/NW LK SUP...THESE MODELS GENERATE SOME LGT PCPN OVER
PORTIONS OF MAINLY THE NW CWA. CONSIDERING FOCUS FOR H85 MSTR RETURN
REMAINING TO THE W AND POSITION OF WARM FNT TO THE NW AS INDICATED
BY TIGHTER PRES GRADIENT SHOWN ON THE GFS 300K ISENTROPIC
SFC...OPTED TO KEEP THE LAND AREAS DRY AND MAINTAIN LO CHC POPS OVER
W AND NCNTRL LK SUP.

EXTENDED...THE 00Z GFS IS THE MOST PROGRESSIVE WITH THE MOVEMENT OF
A LO PRES TROF ATTENDANT TO A SHRTWV/SFC LO MOVING OUT OF THE
ROCKIES TROF INTO NW ONTARIO AT MID WEEK AND THE ACCOMPANYING PCPN
SHIELD. CONSIDERING THE MEAN RIDGE OVER THE ERN CONUS...SUSPECT THE
SLOWER 00Z ECMWF/CNDN MODELS ARE ON THE RIGHT TRACK SHOWING THE
PASSAGE OF THIS DISTURBANCE THU/THU NGT. BUT FOLLOWED THE MODEL
CONSENSUS GIVEN FCST UNCERTAINTY. EXPECT ABV NORMAL TEMPS AT MID
WEEK IN THE SLY FLOW AHEAD OF THIS COLD FNT TO GRDLY FALL CLOSER TO
NORMAL FOLLOWING THE FROPA AND IN THE NE FLOW TO THE S OF HI PRES
MOVING ACROSS ONTARIO. DEPENDING ON HOW FAR S THE FNT MOVES WITH
PERSISTENT MEAN RDG OVER THE SE CONUS...MORE SHRA ARE PSBL THRU SAT
WHEN THIS BNDRY RETURNS N AS A WARM FNT.
&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 729 AM EDT SUN MAY 20 2012

A COLD FNT WL CROSS UPR MI W-E TODAY...WITH MOST OF THE ADVERSE WX
OCCURRING FOLLOWING THE FROPA AT THE 3 TAF SITES AS A STRONG UPR
DISTURBANCE MOVES NEWD INTO THE UPR GRT LKS THRU TNGT. THE FNT IS
OVER IWD RIGHT NOW...AND INCLUDED A MENTION OF TS EARLY WITH THE
APRCH OF SOME SCT TS NOW MOVING NEWD THRU NW WI. OBS BEHIND THE FNT
INDICATE CIGS DROP TO IFR...SO FOLLOWED A SIMILAR TREND IN THE TAFS.
BEST CHC FOR HEAVIER SHRA/TS WL BE AT SAW LATER TODAY AS DEEPER MSTR
MAY ARRIVE AT TIME OF PEAK HEATING DURING AFTN FROPA AT THAT SITE.
THE ARRIVAL OF DRIER AIR IN THE LLVLS BEHIND THE FNT WL BRING A
RETURN OF VFR CONDITIONS TNGT.
&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 452 AM EDT SUN MAY 20 2012

ALTHOUGH THERE ARE SOME STRONGER S WINDS AT THE HIER PLATFORMS OVER
THE E HALF OF LK SUP LIKE STANNARD ROCK EARLY THIS MRNG UNDER A
SHARPER PRES GRADIENT BETWEEN A COLD FRONT OVER FAR WESTERN LK SUP
AND HI PRES TO THE E...VERY STABLE MARINE LAYER SHOULD LIMIT 10M
WIND SPEEDS TO NO MORE THAN 15 TO 25 KTS. EXPECT A WIND SHIFT TO THE
NW/SOME FOG IN THE WAKE OF THE COLD FRONTAL PASSAGE TONIGHT...BUT
THE NW WIND SHOULD NOT EXCEED 20-25 KTS. THEN HI PRES WILL BRING
LIGHT WINDS INTO WED BEFORE A STRONGER S WIND UP TO 25 KTS DEVELOPS
ON WED INTO THU UNDER THE SHARPER PRES GRADIENT BETWEEN THE HI
DEPARTING TO THE E AND A LO PRES TROF MOVING E FROM THE PLAINS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...KF
LONG TERM...KC
AVIATION...KC
MARINE...KC
Hazardous weather outlook, May 20, 4:11 AM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
411 AM EDT SUN MAY 20 2012

MIZ001>007-009>014-084-085-211200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
411 AM EDT SUN MAY 20 2012 /311 AM CDT SUN MAY 20 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE WEST HALF OF UPPER
MICHIGAN THIS MORNING...AND ACROSS THE ENTIRE AREA THIS AFTERNOON.
THUNDERSTORMS WILL END WEST TO EAST TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AREAS OF FROST WILL BE POSSIBLE ACROSS THE INTERIOR WESTERN HALF OF
UPPER MICHIGAN MONDAY NIGHT.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON OVER WESTERN UPPER
MICHIGAN...AND ACROSS THE ENTIRE AREA WEDNESDAY NIGHT THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-211200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
411 AM EDT SUN MAY 20 2012 /311 AM CDT SUN MAY 20 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY WESTERN LAKE SUPERIOR THIS
MORNING...AND THEN OVER EASTERN LAKE SUPERIOR THIS AFTERNOON THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON THROUGH SATURDAY
ACROSS ALL OF LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-211200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
411 AM EDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KF

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 10:51 AM EDTSmall Craft AdvisoryMQT29 hr
May 20, 12:43 PM EDTSpecial Marine WarningMQT62 min
May 20, 1:57 PM EDTSpecial Marine WarningMQT63 min
May 20, 2:00 PM EDTSpecial Marine WarningMQT60 min
May 20, 2:05 PM EDTSpecial Marine WarningMQT55 min
May 20, 5:33 PM EDTSevere Thunderstorm WarningMQTDickinson, Marquette27 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.